# SDR AWKA201612080001

- Difficulty date: December 3, 2016
- Submitted: December 8, 2016
- Operation: Air carrier
- Aircraft: N557XJ
- Make and model: Bombdr BD1001A10
- Aircraft serial: 20047
- Aircraft time: 7,606 hours, 3,924 cycles
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Part number: 1859013
- Part serial: 04293H8912
- Condition: Failed
- Location: Cockpit
- Part time: 7,606 hours, 3,924 cycles
- Stage of operation: DE
- How discovered: O
- Nature of condition: B, P
- Precautionary procedure: G, H

## Discrepancy

WHILE DESCENDING THROUGH FL180, THE FLIGHT CREW DETECTED A STRONG ODOR, FOLLOWED BY SMOKE AND FUMES COMING FROM THE LOWER LEFT SIDE OF THE PILOTS WIND SCREEN. CREW DONNED THEIR O2 MASKS AND IMMEDIATELY TURNED OFF THE WINDSHIELD HEAT. AN EMERGENCY WAS DECLARED. THE SMOKE EVENTUALLY SUBSIDED AND AN UNEVENTFUL LANDING WAS ACCOMPLISHED. MAINTENANCE FOUND SEVERAL SHORTED/BURNT WIRE TERMINAL RINGS AT THE WINDSHIELD HEATING ELEMENT TERMINAL BLOCK; CAUSE UNKNOWN AT THIS TIME. BOTH THE LT WINDSHIELD (P/N 185901-3) AND THE LT WINDSHIELD TEMP CONTROLLER (P/N 3801A1) WERE REPLACED. WINDSHIELD LEAK CHECK AND HEATING ELEMENT OPERATIONAL CHECK WERE NORMAL. AIRCRAFT WAS RETURNED TO SERVICE.
